Alert archive / California / Wind Advisories in 2020
Wind Advisory 67, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 5, 2020, 5:49 PM PST. It took effect at Nov 6, 2020, 9:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2020, 5:49 PM PST (01:49 UTC)
- In effect from
- Nov 6, 2020, 9:00 AM PST
- Expired
- Nov 7, 2020, 12:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
315 WWUS76 KLOX 060149 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 549 PM PST Thu Nov 5 2020 CAZ039-052-060900- /O.NEW.KLOX.WI.Y.0067.201106T1700Z-201107T0800Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 549 PM PST Thu Nov 5 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT PST FRIDAY NIGHT... * WHAT...Areas of west to northwest winds 20 to 30 mph with gusts up to 45 mph Friday shifting to northwest to north Friday evening. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 9 AM Friday to midnight PST Friday night. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-060900- /O.NEW.KLOX.WI.Y.0067.201106T1700Z-201107T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 549 PM PST Thu Nov 5 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST FRIDAY... * WHAT...Areas of southwest to west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope Valley. * WHEN...From 9 AM to 9 PM PST Friday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds and blowing dust. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
5 follow-up statements
671 WWUS76 KLOX 060416 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 816 PM PST Thu Nov 5 2020 CAZ054-060900- /O.EXA.KLOX.WI.Y.0067.201106T1700Z-201107T0500Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 816 PM PST Thu Nov 5 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST FRIDAY... * WHAT...Areas of southwest to west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 9 AM to 9 PM PST Friday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds.This includes Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-060900- /O.CON.KLOX.WI.Y.0067.201106T1700Z-201107T0800Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 816 PM PST Thu Nov 5 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT PST FRIDAY NIGHT... * WHAT...Areas of west to northwest winds 20 to 30 mph with gusts up to 45 mph Friday shifting to northwest to north Friday evening. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 9 AM Friday to midnight PST Friday night. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-060900- /O.CON.KLOX.WI.Y.0067.201106T1700Z-201107T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 816 PM PST Thu Nov 5 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST FRIDAY... * WHAT...Areas of southwest to west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope Valley. * WHEN...From 9 AM to 9 PM PST Friday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds and blowing dust. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hal
511 WWUS76 KLOX 060915 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 115 AM PST Fri Nov 6 2020 CAZ039-052-070030- /O.CON.KLOX.WI.Y.0067.201106T1700Z-201107T0800Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 115 AM PST Fri Nov 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WHAT...Areas of west to northwest winds 20 to 30 mph with gusts up to 45 mph this morning shifting to northwest to north in the evening. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 9 AM this morning to midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-070030- /O.CON.KLOX.WI.Y.0067.201106T1700Z-201107T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 115 AM PST Fri Nov 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...Areas of southwest to west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope Valley. * WHEN...From 9 AM this morning to 9 PM PST this evening. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds and blowing dust. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ054-070030- /O.CON.KLOX.WI.Y.0067.201106T1700Z-201107T0500Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 115 AM PST Fri Nov 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...Areas of southwest to west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 9 AM this morning to 9 PM PST this evening. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds.This includes Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
734 WWUS76 KLOX 061742 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 942 AM PST Fri Nov 6 2020 CAZ059-070500- /O.CAN.KLOX.WI.Y.0067.000000T0000Z-201107T0500Z/ /O.NEW.KLOX.WI.Y.0068.201106T2000Z-201107T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 942 AM PST Fri Nov 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope Valley. * WHEN...From Noon today to 9 PM PST this evening. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds and blowing dust. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ054-070500- /O.CAN.KLOX.WI.Y.0067.000000T0000Z-201107T0500Z/ /O.NEW.KLOX.WI.Y.0068.201106T2000Z-201107T0500Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 942 AM PST Fri Nov 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From Noon today to 9 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds.This includes Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ034-035-070500- /O.EXB.KLOX.WI.Y.0067.201106T2000Z-201107T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 942 AM PST Fri Nov 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...San Luis Obispo and Santa Barbara County Central Coast. * WHEN...From Noon today to 9 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-070600- /O.CON.KLOX.WI.Y.0067.000000T0000Z-201107T0800Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 942 AM PST Fri Nov 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph. * WHERE...Canyons and hills of the Santa Barbara County South Coast and Mountains. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RK
321 WWUS76 KLOX 062120 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 120 PM PST Fri Nov 6 2020 CAZ054-070530- /O.EXT.KLOX.WI.Y.0068.000000T0000Z-201107T0800Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 120 PM PST Fri Nov 6 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-070530- /O.CON.KLOX.WI.Y.0067.000000T0000Z-201107T0800Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 120 PM PST Fri Nov 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph. * WHERE...Canyons and hills of the Santa Barbara County South Coast and Mountains. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-070500- /O.CON.KLOX.WI.Y.0068.000000T0000Z-201107T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 120 PM PST Fri Nov 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope Valley. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds and blowing dust. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ034-035-070500- /O.CON.KLOX.WI.Y.0067.000000T0000Z-201107T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 120 PM PST Fri Nov 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...San Luis Obispo and Santa Barbara County Central Coast. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
634 WWUS76 KLOX 070457 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 857 PM PST Fri Nov 6 2020 CAZ034-035-070600- /O.EXP.KLOX.WI.Y.0067.000000T0000Z-201107T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 857 PM PST Fri Nov 6 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Winds will continue to diminish across the area and the wind advisory will be allowed to expire. $$ CAZ059-071100- /O.EXT.KLOX.WI.Y.0068.000000T0000Z-201107T1100Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 857 PM PST Fri Nov 6 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 45 mph expected. Winds will be strongest in the foothills. * WHERE...Antelope Valley. * WHEN...Until 3 AM PST Saturday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds and blowing dust. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-070800- /O.CON.KLOX.WI.Y.0067.000000T0000Z-201107T0800Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 857 PM PST Fri Nov 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph. * WHERE...Canyons and hills of the Santa Barbara County South Coast and Mountains. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ054-070800- /O.CON.KLOX.WI.Y.0068.000000T0000Z-201107T0800Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 857 PM PST Fri Nov 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 5, 2:23 PM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 5, 2:23 PM PST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
223 PM PST Thu Nov 5 2020
.SYNOPSIS...05/823 AM.
It will be a warm day today with partly to mostly cloudy skies. A
sharp cooling trend will arrive on Friday and continue into the
weekend with periods of light rain over the weekend. Gusty west
to northwest winds will start Friday and will continue
intermittently through the weekend. Overnight temperatures may
drop below freezing for a few hours in some of the interior
valleys early next week.
&&
.SHORT TERM (TDY-SUN)...05/206 PM.
Despite lots of high cloud cover from Tropical Storm Odayls,
light offshore flow has allowed temperatures to climb quite high
today. Temperatures across the region have ranged from the upper
80s to low 90s across the coastal valleys and mid- to- upper 80s
along the coast. Long Beach has reached 93 degrees which ties the
record high for the day. Over the interior, temperatures are a few
degrees cooler than yesterday due to the offshore flow and remain
in the upper 70s to low 80s.
Heights begin to lower tonight as an upper-level low starts to
drop in from the Pacific Northwest. However, the influx of high
clouds will likely inhibit marine layer stratus formation. Will
keep the potential for stratus tonight over the LA and Ventura
County coast and portions of the Central Coast, but there is
always the possibility that it will not form. Due to the high
clouds though, the entire forecast area will remain mostly
cloudy.
By Friday morning, the upper-level low will be just off the Oregon
coast, then push southeast through NorCal during the day. Heights
will drop significantly from 585 dam to 565 dam. This will cause a
major drop in temperatures across most areas. The warmest spots
will only reach the mid to upper 70s, about a 15 to 20 degree
drop from today! Coastal areas may struggle to even hit 70. This
will put most areas (minus the Antelope Valley) a few degrees
below normal. Skies will be partly to mostly cloudy, but will
likely remain dry through the daytime hours. By Friday night the
low will push into the Sacramento Valley and moist westerly flow
will set up over the region. A chance of rain will develop across
SLO and SBA Counties during the evening, then spread southward
overnight.
The chance of rain will overspread the rest of the area by early
Saturday morning. The best chances for rain will likely be focused
over the Central Coast and eastern LA County. The upper-low will
take a turn to the east towards southern Nevada by Saturday
afternoon, thus shifting the flow to northwesterly. This may put a
damper on the potential for rain over LA and Ventura Counties. By
Saturday evening, the chance of rain will taper off from north to
south and the overnight hours will likely remain dry. Overall,
still looking at rain totals through Saturday to range from a
quarter to half inch along the Central Coast and eastern San
Gabriels and less than a quarter inch elsewhere. Snow levels will
remain above 5000 feet and we could see accumulations of 1 to 3
inches at most. Temperatures will also take a tumble on Saturday
with highs struggling to reach 65 in most spots.
There will be a break in the action Saturday night before a
second upper low drops down. This time the low is remaining over
land and not bringing in much moisture. There will be another
chance of rain over most areas, but only looking at accumulations
less than a tenth of an inch (maybe a bit more for higher
elevations).
Winds will likely pick up on Friday night and Saturday as the
first low approaches, but not quite as strong as previously
thought. However, winds look more impressive on Sunday and wind
advisories will likely be needed.
.LONG TERM (MON-THU)...05/220 PM.
After the second upper-low passes to the east it is back to a
quiet weather pattern for next week. The region will be under dry
northwest flow aloft and skies will be mostly clear. Temperatures
will slowly rebound back up, but will remain below normal all
week. No wind issues are expected.
The main weather headline to address for next week is the
potential for very cold morning low temperatures, especially for
Monday. The cold air brought in by the upper-low combined with
clearing skies will lead to temperatures dropping into the upper
20s to low 30s across the interior. Therefore some frost/freeze
headlines will likely be needed. Elsewhere, temperatures are
expected to drop into the upper 30s and low 40s which is very much
below normal!
&&
.AVIATION...05/1852Z.
At 1813Z at KLAX, the marine layer was 700 feet deep. The top of
the inversion was near 1100 feet with a temperature of 29 C.
Good confidence in all TAFs except LAX, SMX, SMO and LGB. Marine
clouds may move in late tonight at these four coastal locations.
IFR to LIFR conditions are possible at KSMX, while the other
locations would likely see MVFR conditions overnight.
KLAX...Low confidence in the 18z TAF. There is a 30-40 percent
chance of VFR conditions through the period. Any east wind
component will be under 5 kt.
KBUR...Good confidence in the 18z TAF.
&&
.MARINE...05/1036 AM.
Moderate to high confidence in the current forecast. Higher
confidence in strength of winds, less confidence exists in the
timing. Small Craft Advisory (SCA) level northwest winds will
likely continue across the outer waters southward to San Nicolas
Island by the afternoon hours.
Moderate to high confidence in gale force winds occuring across
much of the coastal waters Friday through Sunday. There is some
uncertainty in timing, but gales will likely develop across the
waters along the Central Coast after midnight tonight or early
Friday morning, then shifting to south of Point Conception during
the day. A Gale Warning has been issued from 3 am Friday through
the weekend for all the outer waters. The winds may back off in
speed Saturday during a lull in winds between the two storm
systems. However, the seas will remain high and winds of this
strength will likely generate dangerous sea conditions with short
period waves between 10 and 20 feet throughout the region.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PST Friday for
zones 670-673-676. (See LAXMWWLOX).
Gale Warning in effect from 3 AM Friday to 3 PM PST Sunday
for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
Strong west to north winds are possible this weekend over much of
the area, especially near the coast and in the mountains.
Dangerous sea conditions and large waves would also accompany
those winds. Light snow accumulations are possible in the
mountains. Temperatures will be much colder starting Friday with a
chance of freezing overnight temperatures over the weekend into
next week.
&&
PUBLIC...Stewart
AVIATION...Sweet/Rorke/Phillips
MARINE...Sweet/Hall/Phillips
SYNOPSIS...Sweet/30
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 5:10 PM PST | Gale Watch | LOX | 3 hr | |
| Nov 5, 8:25 PM PST | Winter Weather Advisory | LOX | 3 days | |
| Nov 6, 9:42 AM PST | Wind Advisory | LOX | 17 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.